Connect
MJA
MJA

Orbital myositis secondary to statin therapy

Bobak Bahrami, Saul Rajak and Dinesh Selva
Med J Aust 2015; 203 (9): 365. || doi: 10.5694/mja15.00503

A 45-year-old man presented with a 3-month history of diplopia and pain on left downgaze, increasing left upper lid oedema, and erythema. Eye movements were full and visual acuity and intraocular pressure normal. His regular medications, both commenced 4 months before presentation, were simvastatin (20 mg/day) and aspirin (100 mg/day). A complete blood count, thyroid function and auto-antibodies, inflammatory markers and creatine kinase were all unremarkable, as was an autoimmune screen. Orbital computed tomography showed left medial rectus and superior oblique enlargement.

  • Bobak Bahrami
  • Saul Rajak
  • Dinesh Selva

  • Royal Adelaide Hospital, Adelaide, SA

Correspondence: bobak.bahrami@gmail.com

Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.